Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 18, NWS Riverton, WY

June 27, 2001Hot Springs County, Washakie County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 27, 2001, 2:28 PM MDT for Hot Springs County, Washakie County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2001, 2:28 PM MDT (20:28 UTC)
Expired
Jun 27, 2001, 3:00 PM MDT
In force
32 min
Issued by
NWS Riverton, WY
Area
Whole counties

Counties Hot Springs County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 89 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1978 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:06 PM MDT, 22 minutes earlier.

Area forecast discussion, Jun 27, 2:06 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
206 PM MDT WED JUN 27 2001

ISOLATED TS OBSERVED EARLY THIS AFTERNOON ALONG ABSAROKA...WIND
RIVER AND BIG HORN RANGES.   NOTHING TO REPORT YET IN BASINS.
SHORTWAVE SHEARING ACROSS CENTRAL WYOMING EARLY THIS AFTERNOON NEAR
A COD-RWL LINE.  LAPS DATA SHOWS A SLOW TREND TOWARD STABILIZATION
WITH HIGHER LI/S AND LOWER CAPES ALONG AND BEHIND SHORTWAVE AXIS.
BEST REMAINING AREA OF INSTABILITY BULLSEYED OVER BYG.  SHORT WAVE
AXIS PROGGED TO BE AT A SHR-CPR LINE BY 00Z WITH CONVECTION MOSTLY
NORTH OF CWFA.  SLIGHT H5 COOLING ALONG AND BEHIND TROUGH AXIS (-
12C OVER SLC AT 12Z) WILL RESULT IN SOME INSTABILITY AND TS ACROSS
NORTHERN ZONES THROUGH SUNSET...SO WILL PUT IN LOW SCATTERED POPS.
WEAK SHORTWAVE SHEARING ACROSS OREGON THIS AFTERNOON WILL BRUSH NW
CORNER WITH ADEQUATE MOISTURE AND LOW LEVEL CONVERGENCE TO WARRANT
LOW POPS.  OTHERWISE REST OF CWFA CLEARS OUT.   THURSDAY AND FRIDAY
LOOK OVERALL VERY SIMILAR AS FAR AS TEMPERATURES AND AREAS OF
MOISTURE/INSTABILITY FOR ZONE WORDING.  SURFACE HIGH PRESSURE BUILDS
INTO MONTANA WITH SOUTHEAST FLOW ADVECTING IN HIGHER DEWPOINTS
ACROSS NORTHEAST.  CAPES NEAR 1000 J/KG AND LI/S OF -4 BACK INTO BYG
...DECREASING WESTWARD.   SOUTH AND CENTRAL ZONES IN MORE STABLE AND
DRY AIR.  THUS...WILL GO LOW SCATTERED POPS NORTH CENTRAL ZONES
WITH NIL CENTRAL AND SOUTH.  GRADUAL WARMING AT H7 FROM 10C THIS
MORNING UP TO 16C FRIDAY.  IN EXTENDED...HOT AND WITH SLIGHT
CHANCE OF AFTN/EVE TS COVERS THE PERIOD AS 595 HIGH ANCHORS NEAR
FOUR CORNERS.  WEAK SHORTWAVE PROGGED TO MOVE THROUGH SOUTHERN
ALBERTA/SASKATCHEWAN SUNDAY WILL LIKELY KICK UP THE WINDS BUT DON/T
SEE ANY COOLING MAKING IT THIS FAR SOUTH.

.RIW...NONE.
AEM

In the hours before

Special weather statement, Jun 27, 9:43 AM MDT, 4 hours 45 minutes before
WYZ001>006-008-009-026>028-271830-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
943 AM MDT WED JUN 27 2001

THE SEVERE WEATHER POTENTIAL IN WESTERN AND CENTRAL WYOMING WILL BE
SLIGHT THIS AFTERNOON AND EVENING.

SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY.

DISCUSSION...AN UPPER LEVEL DISTURBANCE OVER SOUTHWEST WYOMING THIS
MORNING WILL MOVE NORTH INTO NORTH CENTRAL WYOMING THIS AFTERNOON.
CLEARING SKIES AND ABUNDANT LOW LEVEL MOISTURE WILL ALLOW FOR
AFTERNOON HEATING TO GENERATE SCATTERED THUNDERSTORMS.  THE
ENVIRONMENT IS FAVORABLE FOR A FEW OF THESE STORMS TO BECOME SEVERE
AND PRODUCE LARGE HAIL.  THE OTHER MAIN THREAT FROM STORMS WILL BE
HEAVY RAIN AND THE POTENTIAL FOR LOCAL FLOODING.

THIS OUTLOOK IS FOR THE FOLLOWING COUNTIES IN WESTERN AND CENTRAL
WYOMING.

BIG HORN...
HOT SPRINGS...
JOHNSON...
PARK...
YELLOWSTONE NATIONAL PARK

MEUNIER

WCJIN-WYNW-WYNE

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 6:50 PM MDTTornado WarningRIWBig Horn25 min
Jun 26, 7:13 PM MDTSevere Thunderstorm WarningRIWBig Horn47 min
Jun 26, 7:15 PM MDTTornado WarningRIWBig Horn45 min
Jun 27, 2:05 PM MDTSevere Thunderstorm WarningRIWBig Horn, Washakie40 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.